Alert archive / Florida / Special Marine Warnings in 2019
Special Marine Warning 21, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Apr 8, 2019, 7:27 PM EDT. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2019, 7:27 PM EDT (23:27 UTC)
- Expired
- Apr 8, 2019, 9:00 PM EDT
- In force
- 93 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 104 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 820 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
231
WHUS52 KMLB 082327
SMWMLB
AMZ550-570-090100-
/O.NEW.KMLB.MA.W.0021.190408T2327Z-190409T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
727 PM EDT MON APR 8 2019
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Flagler Beach to Volusia-Brevard County Line 0-20 nm...
Flagler Beach to Volusia-Brevard County Line 20-60 nm...
* Until 900 PM EDT.
* At 725 PM EDT, strong thunderstorms were located along a line
extending from 11 nm east of Marineland to 14 nm southwest of Port
Orange, moving northeast at 25 knots.
HAZARD...Wind gusts 34 knots or greater and small hail.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots...suddenly higher
waves...lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* Locations impacted include...
Ormond-By-the-Sea, Ormond Beach, Holly Hill, Daytona Beach and New
Smyrna Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 2942 8113 2943 8110 2946 8113 2948 8072
2948 8050 2883 8070 2883 8075 2880 8074
2880 8076 2882 8076 2882 8081 2879 8079
2878 8082 2880 8085 2877 8085 2876 8088
2881 8089 2884 8085 2938 8113
TIME...MOT...LOC 2325Z 219DEG 56KT 2966 8100 2902 8124
HAIL...<.75IN
WIND...>34KTS
$$
KellyWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Apr 8, 4:05 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 8, 4:05 PM EDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 405 PM EDT Mon Apr 8 2019 .DISCUSSION... Currently/Tonight... Airmass over central FL remains moderately unstable. Sfc dewpoints have dropped slightly into the M60s/L70s as mean RH thru the H100- H70 lyr has dropped to arnd 70pct acrs central FL. However, PWat values have increased to 1.50"-1.75" based on latest RAP40 analysis as H70-H50 avg dewpoint depressions have fallen to arnd 10C. H50 temps have warmed slightly to -9C/-10C along the I-4 Corridor...btwn -8C/-9C over the Treasure Coast/Lake-O region. H85-H50 lapse rates btwn 5.5-6.0C/KM show modest mid lvl instability, though H100-H85 winds have increased from the S/SE to 15-20KTS as a storm system over the Lwr MS Valley interacts with the a retreating ridge axis NE of the Bahama Bank. Both east and west coast seabreezes have formed but were making slow progress inland as the prevailing sfc-10KFT flow is largely parallel to the spine of the peninsula. Sct shras/isold tsras have dvlpd along each of these bndrys and will cont to do so thru sunset, as they push inland. The brisk srly flow has pushed aftn temps into the M/U80s...L90s in a few interior spots. These are well past the convective triggers of U70s/L80s indicated on the mrng RAOBS. While these storms are not expected to generate much more than CG ltg and lcl heavy rain thru late aftn, a seabreeze/mesoscale boundary collision is expected in the vcnty of a Lake George/Lake Kissimmee line that will have the potential to spark stronger convection acrs the CWA thru mid evng...storm motion N/NE 15-20mph. Primary threats from these storms remain unchanged from the mrng fcst: fqnt CG lgtng, sfc wind gusts arnd 40mph, and lcl heavy rain. SVR WX threat remains LOW, with the highest threat north of Lake Kissimmee and Sebastian Inlet. Storm activity should taper off no later than midnight. Increasing clouds and light srly winds overnight will keep min temps in the U60s/L70s...arnd 10F abv avg. Tue-Tue Night... Storm system passing over the Lwr MS Valley will push acrs the Deep South and into the wrn FL panhandle by daybreak Tue dragging a weak cool front into the FL Peninsula by Tue aftn. This low will be absorbed by a larger/stronger storm system currently over Great Lakes/Upr Midwest as it pushes into New England, but not before it pulls its moisture band into the ern GOMex/FL Peninsula. High PoPs areawide as deep S/SW flow ahead of the front taps a relatively moist airmass over the SE GOMex/NW Carib (H00-H70 mean RH values btwn 60-80pct), pulling this moisture northward into the approaching frontal trof. Meanwhile, the leading edge of a mid lvl thermal trof over TX and the NW GOMex will work its way east, dropping H50 temps to arnd -11C, while an 80-90T jet streak over the north GOMex works its way acrs central/north FL to provide upr lvl evacuation. Will continue with likely PoPs the CWA (60-70pct)...limiting tsras to the "chc" category as nearly uniform SW flow abv H85 will limit mid lvl vorticity. However, model soundings are do indicate (psuedo) strait-line hodographs, suggesting the potential for some tsras to reach strong or even svr strength. Rain chances diminish aft sunset as the deep lyr moisture band works its way into the Atlc, but will need to maintain chc/slgt chc overnight as "wrap around" moisture on the backside of the trof works its way into the state. Deep lyr S/SW usually generates abv avg temps, but these will be tempered by dense cloud cover and rain cooled air...max temps with 5F of avg (L/M80s). W/SW flow and continuing cloud cover overnight will keep Tue night min temps in the M/U60...5-10F abv avg. Wed-Sat... Axis of upr trough responsible for Tuesday's storms will pass just north of the area, with avbl instability and lingering moisture to likely produce iso/sct showers. The feature wl drift offshore during the late afternoon. Otherwise, minimal cooling behind an ascd sfc front, with highs well into the 80s and mins in the 60s. Flat mid level ridging will remain overhead for the remainder of the week with a seasonally dry forecast. Max temps in the L-M80s midweek will warm further into the M-U80s through the period. Mins will be in the M-U60s for most locations, with some spots staying around 70F along the Space/Treasure Coast barrier islands. Sun-Mon...(from prev disc) Model guidance differs with the next short wave trough moving across the central-eastern CONUS for days 7-8. The OP-GFS is more progressive/farther south, leading to a faster approach and the passage of the next front, while the ECM lifts the trough out more to the NE, leaving the front to slow as it near FL. Rain chances will likely show some increase early next week however it remains to be seen whether this will by Sunday or Monday. Therefore, the forecast conservatively shows no more than 20-30 pct for both days. temps look to remain above normal. && .AVIATION...Thru 09/18Z. Sfc Winds: Thru 09/00Z...E of KEVB-KOBE S/SE 10-14KTS with ocnl sfc G18-22KTS...W of KEVB-KOBE S/SE 8-12KTS. Btwn 09/00Z-09/03Z...bcmg S 5-8KTS. Btwn 09/09Z-09/12Z...bcmg S/SW 4-7KTS. Btwn 09/12Z-09/15Z... bcmg S/SW 9-13KTS with ocnl sfc G18-22KTS. Vsbys/WX/Cigs: Thru 08/21Z...VFR cigs btwn FL040-060...W of KVRB- KOBE sct MVFR shras/slgt chc IFR tsras...E of KVRB-KOBE sct MVFR shras. Btwn 08/21Z-08/24Z...VFR cigs btwn FL040-060 W of KTIX-KOBE sct IFR tsras/slgt chc LIFR +tsras with sfc G35KTS...E of KTIX-KOBE chc of MVFR shras/slgt chc IFR tsras. Btwn 09/00Z-09/04Z...N of KFPR- KOBE chc MVFR shras/slgt chc IFR tsras. Btwn 09/12Z-09/16Z...N of KVRB-KOBE chc MVFR shras/slgt chc IFR tsras...S of KVRB-KOBE slgt chc MVFR shras. Aft 09/16Z...MVFR shras/IFR tsras lkly. && .MARINE... Tonight-Tuesday...Marginal boating conds. A hi pres ridge centered NE of the Bahama Bank extending into central FL will lose its grip over the area as a storm system works its way acrs the Deep South and erodes the wrn flank of the ridge. Interaction btwn these two WX systems will tighten the lcl pgrad, resulting in a steady S/SE-S/SW breeze thru sunset Tue...gentle to moderate nearshore and moderate to fresh offshore. Seas 2-3FT nearshore and 3-4FT offshore...up to 5FT in the Gulf Stream north of Cape Canaveral. Overnight, dominant wave pds arnd 7sec north of Sebastian Inlet, shortening to AOB 5sec south of the Inlet as SErly sfc/bndry lyr flow places the Treasure Coast waters under the shadow of Grand Bahama Island. Dominant pds shortening to AOB 6sec aft daybreak Tue as the sfc/low lvl flow veers to S/SW. Will hoist a cautionary statement for the offshore waters north of Sebastian Inlet overnight based on current sfc wind fcst, but this likely will be expanded to encompass the entire Gulf Stream by Tue mrng. There will be a threat for offshore moving tstorms into the late evng hrs, especially north of Sebastian Inlet. These storms will be capable producing gusty winds in excess of 34KTS, as well as torrential rain and frqnt ltg. && .PRELIMINARY POINT TEMPS/POPS... DAB 69 82 64 79 / 50 60 40 20 MCO 69 83 66 84 / 50 60 30 20 MLB 70 85 67 83 / 40 70 40 20 VRB 70 85 66 83 / 30 70 40 20 LEE 69 82 65 84 / 30 60 30 10 SFB 69 83 65 83 / 50 60 30 20 ORL 70 83 66 84 / 50 60 30 20 FPR 70 85 66 83 / 20 70 40 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Short Term/Aviation...Bragaw Long Term/Impact WX...Pendergrast
Hazardous weather outlook, Apr 8, 5:14 AM EDT, 14 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 514 AM EDT Mon Apr 8 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-090000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 514 AM EDT Mon Apr 8 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Showers and isolated storms will initially develop along the coast this afternoon as the east coast sea breeze forms and moves inland. Showers and storms will then increase in coverage across the interior through late afternoon and toward sunset, especially as boundary collisions occur across the I-4 corridor southward through Osceola County late in the day. A few stronger storms may result, with the main threats being frequent lightning strikes, strong wind gusts to 40 mph, small hail and locally heavy rainfall around 1 to 2 inches. Storms will move toward the east to northeast around 10 to 15 mph and may push back toward the coast and offshore, mainly north of the Treasure Coast into this evening as they weaken. .RIP CURRENT IMPACT... A moderate risk of rip currents will exist along the beaches of east central Florida today. The greatest threat for rip currents will be from 2:00 PM through 8:00 PM due to tidal effects. Check with beach patrol for local conditions, always swim near a lifeguard, and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Isolated storms producing gusty winds near 34 knots will be possible today. Storms will initially form along the coast this afternoon and then increase in coverage over the interior through late day, pushing east to northeast around 10 to 15 knots back toward the coast and offshore, mainly north of Sebastian Inlet into this evening. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Numerous showers and scattered storms ahead of an approaching cold front will push quickly eastward across central Florida, mainly into Tuesday afternoon and evening, with a few strong to isolated severe storms possible. Main threats from this activity will be dangerous lightning strikes, strong wind gusts around 40 to 50 mph, and dime to quarter size hail. Southerly winds will increase up to 15 to 20 knots offshore ahead of the front into Tuesday, producing poor boating conditions. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Weitlich
In the hours before
Special weather statement, Apr 8, 5:46 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
546 PM EDT MON APR 8 2019
FLZ053-082215-
Osceola FL-
546 PM EDT MON APR 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSCEOLA COUNTY UNTIL 615
PM EDT...
At 545 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Kissimmee, moving north at 25 mph.
Wind gusts up to 45 mph will be possible with this storm.
Locations impacted include...
Lake Kissimmee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2806 8146 2806 8144 2801 8138 2804 8136
2807 8137 2807 8135 2808 8135 2809 8145
2815 8145 2813 8113 2784 8123 2785 8128
2786 8130 2792 8131 2794 8135 2795 8134
2798 8138 2800 8139 2800 8142 2804 8146
TIME...MOT...LOC 2145Z 189DEG 21KT 2789 8132
KellySpecial weather statement, Apr 8, 6:16 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Melbourne FL
616 PM EDT MON APR 8 2019
FLZ041-044-082245-
Northern Lake County FL-Inland Volusia FL-
616 PM EDT MON APR 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH LAKE AND NORTHWESTERN
VOLUSIA COUNTIES UNTIL 645 PM EDT...
At 615 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pierson, moving northeast at 20 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pierson, Barberville, Lake George, Eldridge and Astor Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2926 8142 2926 8126 2913 8140 2906 8162
2914 8164 2923 8164 2936 8155 2938 8145
2940 8143 2940 8142
TIME...MOT...LOC 2215Z 223DEG 18KT 2920 8154
KellySpecial weather statement, Apr 8, 6:23 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
623 PM EDT MON APR 8 2019
FLZ053-082300-
Osceola FL-
623 PM EDT MON APR 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSCEOLA COUNTY
UNTIL 700 PM EDT...
At 622 PM EDT, Doppler radar was tracking a strong thunderstorm near
Harmony, or 7 miles west of Holopaw, moving northeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Kissimmee, Saint Cloud, Buena Ventura Lakes, East Lake Toho and
Narcoossee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2835 8138 2834 8101 2802 8114 2808 8135
2808 8136 2809 8138 2810 8144
TIME...MOT...LOC 2222Z 223DEG 18KT 2816 8119
KellySpecial weather statement, Apr 8, 6:48 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Melbourne FL
648 PM EDT MON APR 8 2019
FLZ045-082315-
Orange FL-
648 PM EDT MON APR 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND EASTERN ORANGE
COUNTY UNTIL 715 PM EDT...
At 647 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Hart, or near Wedgefield, moving northeast at 20 mph.
Wind gusts up to 45 mph will be possible with this storm as well as
the outflow boundary ahead of the storm.
Locations impacted include...
Orlando, Winter Park, Maitland, Wedgefield and Avalon Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding in east Orange county. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 2862 8136 2862 8133 2861 8132 2861 8121
2860 8095 2859 8094 2858 8095 2856 8093
2853 8094 2852 8091 2850 8091 2835 8095
2835 8110 2836 8138
TIME...MOT...LOC 2247Z 223DEG 18KT 2839 8113
KellySpecial weather statement, Apr 8, 7:12 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Melbourne FL
712 PM EDT MON APR 8 2019
FLZ041-046-082345-
Seminole FL-Inland Volusia FL-
712 PM EDT MON APR 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE AND EXTREME SOUTHERN
VOLUSIA COUNTIES UNTIL 745 PM EDT...
At 709 PM EDT, Doppler radar was tracking thunderstorms over Bithlo
and University of Central Florida, moving north at 30 mph.
Wind gusts up to 45 mph will be possible with this storm.
Locations impacted include...
Sanford, Oviedo, Winter Springs and Geneva.
LAT...LON 2884 8134 2879 8097 2861 8098 2861 8119
2863 8133 2864 8133 2864 8137
TIME...MOT...LOC 2309Z 192DEG 26KT 2861 8114
KellySpecial weather statement, Apr 8, 7:16 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Melbourne FL
716 PM EDT MON APR 8 2019
FLZ041-044-046-141-090000-
Northern Lake County FL-Coastal Volusia FL-Seminole FL-
Inland Volusia FL-
716 PM EDT MON APR 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEMINOLE...
NORTHEASTERN LAKE AND VOLUSIA COUNTIES UNTIL 800 PM EDT...
At 716 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of Barberville to near
Orange City. Movement was northeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, Sanford and Ormond Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2943 8107 2927 8099 2878 8098 2885 8143
2926 8132 2927 8115 2928 8115 2941 8116
2941 8115 2942 8115 2942 8111 2943 8111
TIME...MOT...LOC 2316Z 233DEG 22KT 2928 8128 2895 8139
KellyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:46 PM EDT | Special Weather Statement | MLB | Osceola | 29 min |
| Apr 8, 6:16 PM EDT | Special Weather Statement | MLB | Flagler | 29 min |
| Apr 8, 6:23 PM EDT | Special Weather Statement | MLB | Osceola | 37 min |
| Apr 8, 6:48 PM EDT | Special Weather Statement | MLB | Orange | 27 min |
| Apr 8, 7:12 PM EDT | Special Weather Statement | MLB | Seminole | 33 min |
| Apr 8, 7:16 PM EDT | Special Weather Statement | MLB | Volusia | 44 min |
| Apr 8, 7:43 PM EDT | Special Weather Statement | MLB | Indian River | 47 min |
| Apr 8, 7:58 PM EDT | Special Weather Statement | MLB | Volusia | 47 min |
Nearby
Special Marine Warnings in Florida, 2019Every special marine warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.